MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 STD OFF; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 STD OFF; HIP FEMORAL STEM
Catalog Number 157002135
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that the patient has been having pain.Surgeon ordered an ion level test suspecting trunionosis.The cobalt serum level was 8.8 ug/l when tested on (b)(6) 2017.There was noted darkening of the synovial tissue.There was also some noted black substance inside the head.The head was not in the possession, but hospital policy is that the implant had to be cleaned and sterilized.It was not loose on the taper.Surgeon elected to keep the stem in place and utilized a ceramic head.He examined it close and felt like there was little to no wear.Doi: (b)(6) 2011; dor: (b)(6) 2018 right hip.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ7 STD OFF
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7224180
Report Number1818910-2018-52203
Device Sequence Number16397933
Product Code LPH
UDI-Device Identifier10603295059486
UDI-Public10603295059486
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157002135
Device Lot NumberED2E21
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight83